Jump to ContentJump to Main Navigation
Show Summary Details

A Multitude of Expressions for the Stirling Numbers of the First Kind

Jacob Katriel
  • Schulich Faculty of Chemistry, Technion – Israel Institute of Technology, Haifa 32000, Israel. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2010-07-08 | DOI: https://doi.org/10.1515/integ.2010.023


It is shown that the Stirling numbers of the first kind can be expressed in the form , where Q is a product of k – 1 linear factors in the indices j 1, j 2, . . . , j k–1 and α is a normalization coefficient determined by the condition . Several types of Q's are shown to yield Stirling numbers (“be Stirling”), and some more are conjectured to do so. The complete characterization of the set of Q's that are Stirling is not yet available. This set can be divided into subsets, within each of which different Q's are related by permutational symmetries. The case Q = j 1. j 2 . . . j k–1 is due to Adamchik (J. Comput. Appl. Math. 79: 119–130, 1997).

Keywords.: Stirling numbers of the first kind

About the article

Received: 2009-11-05

Revised: 2010-02-11

Accepted: 2010-02-22

Published Online: 2010-07-08

Published in Print: 2010-07-01

Citation Information: Integers, Volume 10, Issue 3, Pages 273–297, ISSN (Print) 1867-0652, DOI: https://doi.org/10.1515/integ.2010.023.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

José A. Adell and Alberto Lekuona
Advances in Difference Equations, 2019, Volume 2019, Number 1
Feng Qi
Journal of Number Theory, 2013, Volume 133, Number 7, Page 2307

Comments (0)

Please log in or register to comment.
Log in